Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Roman73

sores at corners of mouth

Hi List,

I've been on Claravis(Isotretinoin) for about 2 months now, the first month 40mg/day, and the second month 80mg/day. The main side effect that I have noticed, I think like everyone else, is very dry and chapped lips. It is to the point where the skin on my lips peels and flakes off on a regular basis. However even worse are the sores I've developed on either corners of my mouth. At first I think they were some kind of pimple, but then they evolved into sores and now they won't heal. I think the main reason for this is because of eating. Everytime I eat and have to open my mouth, the sores reopen and bleed. Has this happened to anyone else using Claravis/Accutane? Could anyone reccomend a way to get these sores to heal? They are quite painful and annoying. :(

Thanks!

Roman

Share this post


Link to post
Share on other sites

The corners of my mouth split pretty regularly, though it's not due to medication.

I use "Camphophenique", you can buy it at any drugstore or supermarket. Look for it in the lip care aile (where you'll find Carmex and Blistex) of the pharmacutical area. It does sting a little when you apply it (and don't get it on your teeth or tounge!) - but it helps heal those suckers really fast.

post-21702-1149687067_thumb.jpg

post-21702-1149687067_thumb.jpg

Share this post


Link to post
Share on other sites
Guest FearlessBunnyLove

Be careful when you eat. I keep getting one on the left side from whenever I eat something salty. I make sure to use aquafor and chapstick on that part. It usually heals in a 2 or 3 days. I was thinking or getting Neosporin lip treatment or try what Elsewhere recommended.

Share this post


Link to post
Share on other sites

Hi,

It looks like this topic has been inactive for some time, but for those googling or searching for an answer to this problem, hopefully this will help:

I've been on accutane now for 3 months. About 1 month after I started, my lips started cracking & peeling (no matter how much Vaseline I used), and the worst part was the corners. The corners of my mouth/ lips cracked, started bleeding, and then just grew and got worse until I had these big, painful red sores on both sides of my mouth! After researching on-line, I started taking vitamin B supplements. But the most helpful thing was: I went in to a pharmacy in Pretoria (I'm from Calif. but was in South Africa at the time), and told the pharmacist my problem. I also told him I was on accutane, and that I was sure they were correlated.

He gave me this advice, which has proven helpful:

1) They are highly irritated by the slightest bit of sun exposure, so use sunscreen every day, even when you don't think you're getting sun exposure... and put sunscreen right on those sore spots!

2) Put this special ointment on them. He made a mixture of a topical zinc cream, a topical antibiotic and petroleum jelly. I hope your local pharmacist can whip up something similar! It was also really cheap, since it was made of cheap ingredients.

I started doing both of these things, and it took about a week before I saw significant improvement... but they did improve quite a bit! I still have to put the ointment and sunscreen on each day, but now they rarely crack... I can eat and open my mouth wide again without pain. I think the only reason they haven't healed completely is that I'm still on accutane... They are small enough now, though, that they aren't noticeable unless a person is looking really close.

Share this post


Link to post
Share on other sites

Ive been on accutane 40mg daily for 3 weeks going on 4 and got on here to search cause i just started getting a sore inside the corner of my mouth thanks for all the tips i was kinda worried.......

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×